Maryland, 2018Flash Flooding and Flooding in Maryland, September 18, 2018
September 18, 2018 · NWS LWX · 19 events in 6 counties and zones
The remnants of Florence slowly tracked through the area on the 17th and 18th. Plenty of tropical moisture caused showers and thunderstorms to contain locally heavy rainfall, which led to instances of flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Florence slowly tracked through the area on the 17th and 18th. Plenty of tropical moisture caused showers and thunderstorms to contain locally heavy rainfall, which led to instances of flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 17, 8:04 PM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 17, 8:04 PM EST, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
904 PM EDT Mon Sep 17 2018
.SYNOPSIS...
The remnants of Florence will lift north through Appalachians
tonight before passing by to our north Tuesday. The cold front
associated with the remnants will pass through our area Tuesday.
High pressure will return for Wednesday and Thursday before
moving offshore late in the week. A cold front may approach the
region this weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
Intensity of convection has been diminishing, but coverage is
actually increasing again east of the Blue Ridge this evening.
More of a heavy rain threat as opposed to severe/tornado threat
with the loss of heating, but isolated thunderstorms or a wind
gust or two can't be ruled out. Some storms may exhibit weak
rotation due to shear profiles but the chances of this coming to
fruition in the form of an actual tornado has greatly
diminished. The flood threat remains, though, especially if a
few heavier cells track over areas that got heavy rain earlier
today. The Flash Flood Watch remains near/east of the Blue
Ridge mountains.
The cold front associated with the remnants of Florence will
approach from the west overnight. The upper-level low associated
with the remnants will shear apart as it shifts east into our
area. Falling heights and the boundary approaching suggests
that showers and thunderstorms will remain possible overnight.
Do think shower coverage will be scattered to perhaps numerous,
and thunderstorm coverage will be isolated since it will be
taking place during an unfavorable time.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The cold front associated with the remnants of Florence will
slowly pass through the area from west to east Tuesday into
Tuesday evening. The upper-level trough axis will also pass
through the are during this time. Another round of showers and
scattered thunderstorms are likely, and the best coverage will
be east of the Blue Ridge Mountains where instability will be
higher (due to the front arriving later). Shear profiles will be
weaker, but there will be moderate instability so a couple
stronger storms are possible. Locally heavy rain is also
possible and isolated flooding cannot be ruled out (best chance
east of the Blue Ridge and Catoctin Mountains).
The boundary will push off to the east Tuesday night and high
pressure will build overhead for Wednesday through Wednesday
night. Dry and less humid conditions will return due to a
northwest flow.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
High pressure overhead Thursday will become elongated from New
England to the Carolinas Thursday night. Dry conditions will
continue Thursday and Thursday night.
As the high moves offshore Friday, a cold front will sag southeast
across the eastern Great Lakes and move close to our northwestern
zones of western Maryland and eastern West Virginia by Friday
night. Dry conditions will continue Friday with a chance of a
few showers in our northwestern zones Friday night. Temperatures
will be warmer Friday.
A cold front will slide southeast across our region Saturday into
Saturday night, bringing an increased chance for showers and
thunderstorms across much of our region. At this time, it appears
that most activity will be isolated since much of the upper level
support will have left the region and moved well to the northeast.
The front could stall across southern parts of our region or
perhaps reach the Virginia and North Carolina border Sunday
and Sunday night. Additional showers or perhaps a thunderstorm
could form along and just north of the front. Slightly cooler
temperatures near the Mason-Dixon region.
Weak high pressure will try to nudge farther south into our CWA
Monday, but it may have trouble with its push since the stalled
front could hold its ground in southern parts of Virginia.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
IFR cigs are likely tonight. Scattered to numerous showers
expected, mainly E of Blue Ridge with locally reduced visibility.
Cigs will lift later Tuesday morning into Tuesday afternoon.
Showers and perhaps a thunderstorm are possible through Tuesday
afternoon. The most widespread coverage will be this afternoon
across the eastern terminals. Even across these areas, thunder
may be more isolated. Localized IFR conditions are possible in
any showers that develop due to tropical moisture in place.
A northwest flow will develop for Tuesday night behind a cold
front and VFR conditions are expected for Wednesday. Patchy fog
is cannot be ruled out overnight Tuesday into Wednesday morning.
VFR conditions expected Thursday through Friday night with high
pressure in control across and to the east of our region. Winds
northeast becoming southeast 5 to 10 knots Thursday and Thursday
night. Winds becoming southwest around 10 knots Friday and Friday
night.
&&
.MARINE...
Southerly winds will continue over the waters through tonight.
An SCA remains in effect. There may be a lull in the winds later
this evening and overnight over the upper Tidal Potomac River
and northern Chesapeake Bay. A cold front will approach Tuesday
before passing through late in the day into Tuesday evening. An
SCA is in effect for portions of the waters ahead of the front
through midday Tuesday, and for all the waters behind the front
Tuesday afternoon into Tuesday night. SMW gusts possible in
thunderstorms Tuesday afternoon.
High pressure will build toward over the waters Wednesday
through Wednesday night. An SCA may be needed for portions of
the waters Wednesday.
No marine hazards expected Thursday through Friday night. Winds
northeast becoming southeast 5 to 10 knots Thursday and Thursday
night. Winds becoming southwest 10 to 15 knots Friday and Friday
night.
&&
.HYDROLOGY...
River flooding is ongoing along the Shenandoah basin, and is
possible over the Potomac basin due to heavier rainfall observed
Monday. Please refer to the latest River Flood Watches and
Warnings for more information.
&&
.TIDES/COASTAL FLOODING...
A stronger southerly flow has developed and it will continue
through tonight before gradually turning to the southwest
Tuesday morning and the northwest Tuesday evening.
The southerly flow has caused anomalies to increase, and this
trend will continue through tonight. Have issued Coastal Flood
Advisories for most areas along the western shore of the
Chesapeake and the Potomac River. A Coastal Flood Warning is in
effect for Anne Arundel County during this time. Will have to
watch the anomalies due to the stronger southerly flow. It is
possible that water levels could approach moderate flood
thresholds in Washington DC and St Marys County, but confidence
is too low for a warning at this time.
Minor flooding is possible during the high tide cycle Tuesday,
then the northwest winds should cause anomalies to decrease
Tuesday night.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 4 AM EDT Tuesday for DCZ001.
Coastal Flood Advisory until 7 AM EDT Tuesday for DCZ001.
MD...Flash Flood Watch until 4 AM EDT Tuesday for MDZ004>006-011-
013-014-016-503>508.
Coastal Flood Advisory until 4 AM EDT Tuesday for MDZ016.
Coastal Flood Advisory until 1 AM EDT Tuesday for MDZ017.
Coastal Flood Advisory until 2 AM EDT Tuesday for MDZ018.
Coastal Flood Advisory from 1 AM to 9 AM EDT Tuesday for
MDZ508.
Coastal Flood Warning until 6 AM EDT Tuesday for MDZ014.
Coastal Flood Advisory until 7 AM EDT Tuesday for MDZ011.
VA...Flash Flood Watch until midnight EDT tonight for VAZ025-
036>040-507-508.
Flash Flood Watch until 4 AM EDT Tuesday for VAZ050>057-501-
502-505-506.
Coastal Flood Advisory until 4 AM EDT Tuesday for VAZ057.
Coastal Flood Advisory until 7 AM EDT Tuesday for VAZ054.
WV...None.
MARINE...Small Craft Advisory until 9 AM EDT Tuesday for ANZ530>532-535-
536-538>540.
Small Craft Advisory from 4 PM Tuesday to 2 AM EDT Wednesday
for ANZ532-540.
Small Craft Advisory from 4 PM to 10 PM EDT Tuesday for ANZ530-
531-535-536-538-539.
Small Craft Advisory until 2 AM EDT Wednesday for ANZ533-534-
537-541>543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL/DHOF
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/KLW/DHOF
MARINE...BJL/IMR/KLW/DHOF
HYDROLOGY...DHOF
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, Sep 18, 12:39 AM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
139 AM EDT Tue Sep 18 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-190545-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
139 AM EDT Tue Sep 18 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Today
A Flash Flood Watch is in effect for the Washington DC and
Baltimore Maryland metro areas through 6 PM.
Please refer to the latest River Flood Watches and Warnings for
the latest on main stem river flooding.
Gusty winds associated with showers and thunderstorms over the
waters may require Special Marine Warnings this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Main stem river flooding may persist into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-190545-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
139 AM EDT Tue Sep 18 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
A Flash Flood Watch is in effect for the Washington DC and
Baltimore Maryland metro areas through 6 PM.
Please refer to the latest River Flood Watches and Warnings for
the latest on main stem river flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Main stem river flooding may persist into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DHOF
In the hours before
Local storm report, Sep 17, 7:00 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
800 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 2 NE WAYNESBORO 38.09N 78.88W
09/17/2018 AUGUSTA VA MESONET
THE STREAM GAUGE ON SOUTH RIVER AT DOOMS EXCEEDED MINOR
FLOOD STAGE OF 11.0 FEET BY 8:30 AM, THEN EXCEEDED
MODERATE FLOOD STAGE OF 13.0 FEET BY 1:30 PM. IT CRESTED
AT 13.5 FEET AT 2:30 PM, THEN DATA DROPPED OUT AFTER
2:45 PM. AT THIS LEVEL, WIDESPREAD FLOODING IS OCCURRING
SOUTH OF THIS LOCATION IN THE CITY OF WAYNESBORO. WATER
IS APPROACHING RIVERSIDE DRIVE AND AN INDUSTRIAL AREA
UPSTREAM, AND BUILDINGS NEAR THE CREEK AT DOOMS
CROSSING.
&&
EVENT NUMBER LWX1802052
DHLocal storm report, Sep 17, 7:37 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
837 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 1 SSW WAYNESBORO 38.06N 78.91W
09/17/2018 AUGUSTA VA MESONET
THE STREAM GAUGE ON SOUTH RIVER AT WAYNESBORO EXCEEDED
MINOR FLOOD STAGE OF 9.5 FEET BY 8:30 PM, THEN EXCEEDED
MODERATE FLOOD STAGE OF 11.0 FEET BY 11:30 AM. IT
CRESTED AT 11.9 FEET AT 2:00 PM, THEN FELL BELOW FLOOD
STAGE BY 8:00 PM. AT THIS LEVEL, SIGNIFICANT PORTIONS OF
DOWNTOWN WAYNESBORO ARE FLOODED.
&&
EVENT NUMBER LWX1802053
DHLocal storm report, Sep 17, 8:17 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
917 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FLOOD WASHINGTON 38.71N 78.16W
09/17/2018 RAPPAHANNOCK VA 911 CALL CENTER
OVER A DOZEN ROADS CLOSED ACROSS RAPPAHANNOCK COUNTY
DUE TO FLOODING
&&
EVENT NUMBER LWX1802054
MMLocal storm report, Sep 17, 8:30 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
930 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLOOD 1 SSE WAYNESBORO 38.06N 78.90W
09/17/2018 AUGUSTA VA MESONET
THE STREAM GAUGE ON SOUTH RIVER AT RIFE ROAD IN
WAYNESBORO EXCEEDED MINOR FLOOD STAGE OF 10.5 FEET BY
9:25 AM, AND EXCEEDED MODERATE FLOOD STAGE OF 12.0 FEET
BY 11:10 AM. IT CRESTED AT 13.1 FEET AT 2:00 PM, THEN
FELL BELOW FLOOD STAGE BY 8:35 PM.
&&
EVENT NUMBER LWX1802055
DHFlood, Anne Arundel
- When
- September 18, 12:52 AM EST to 7:52 AM EST
- Where
- Anne Arundel County, 1.84 mi WSW of Raynor Hgts to 0.92 mi WSW of Raynor Hgts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.213, -76.703
The stream gage on the Patapsco River at Elkridge exceeded the 16 foot flood stage during the indicated period. Hammonds Ferry Road flooded and was closed at the Patapsco River. Backwater flooding led to the closure of Furnace Avenue in Elkridge. The peak level of 18.72 feet occurred at 3:25 AM.
Flash Flood, Prince George'S
- When
- September 18, 12:56 AM EST to 2:56 AM EST
- Where
- Prince George'S County, 0.72 mi SSE of Oak Crest to 0.77 mi SSE of Oak Crest
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.071, -76.844
Several vehicles were trapped in high water on MD-197 Laurel Bowie Road.
Flash Flood, Baltimore
- When
- September 18, 1:00 AM EST to 3:00 AM EST
- Where
- Baltimore County, 1.02 mi N of Baltimore Highlands to 0.96 mi N of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.245, -76.649
Three feet of swift moving water was moving over Hollins Ferry Road near Landsdowne Road.
Flash Flood, Prince George'S
- When
- September 18, 1:08 AM EST to 4:00 AM EST
- Where
- Prince George'S County, 0.74 mi SSE of Oak Crest to 0.78 mi SSE of Oak Crest
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.071, -76.844
All lanes of MD-197 Laurel Bowie Road were blocked by high water near Montpelier Drive.
Flash Flood, Baltimore
- When
- September 18, 1:14 AM EST to 1:53 AM EST
- Where
- Baltimore County, 0.8 mi NNE of Relay to 0.81 mi ESE of Halethorpe
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.240, -76.692
The USGS stream gage on East Branch Herbert Run near Arbutus rapidly exceeded the 7 foot flood stage during the short period indicated. It rose a foot over flood stage within 20 minutes, peaking at 8.02 feet at 1:35 am EST. Yards near the stream flooded, with water up to the top of the culvert at Sulphur Spring Road.
Flash Flood, Baltimore
- When
- September 18, 1:19 AM EST to 3:19 AM EST
- Where
- Baltimore County, 0.68 mi NNW of Linhigh to 0.66 mi NNW of Linhigh
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.379, -76.504
Hill is being washed down the roadway on MD43 at US Route 1.
Flood, Montgomery
- When
- September 18, 1:25 AM EST to 3:25 AM EST
- Where
- Montgomery County, 1.05 mi NNE of White Oak to 1.02 mi NNE of White Oak
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.044, -76.992
All lanes of MD-650 New Hampshire Avenue were blocked by high water at US-29 Colesville Road.
Flood, Montgomery
- When
- September 18, 1:29 AM EST to 1:43 AM EST
- Where
- Montgomery County, 0.88 mi NW of Takoma Park to 0.96 mi NW of Takoma Park
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.980, -77.010
The water levels crested at the flood stage of 5.5 feet. Water approached Sligo Creek Parkway just north of Maple Avenue.
Flood, Baltimore
- When
- September 18, 1:30 AM EST to 3:30 AM EST
- Where
- Baltimore County, 0.91 mi NW of Stemmers Run to 0.92 mi NW of Stemmers Run
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.338, -76.484
A vehicle was stranded in high water in Golden Ring Plaza.
Flash Flood, Baltimore
- When
- September 18, 1:44 AM EST to 3:30 AM EST
- Where
- Baltimore County, 1.33 mi WSW of White Marsh to 1.24 mi WSW of White Marsh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.374, -76.454
The water level at Whitemarsh Run rapidly surpassed flood stage of 11 feet, cresting at 12.97 feet at 2:15 AM EST on the 18th of September. Town Center Court was flooded, and water covered the parking lots near the stream.
Flash Flood, Baltimore
- When
- September 18, 1:48 AM EST to 4:00 AM EST
- Where
- Baltimore County, 2.08 mi ENE of Halethorpe to 2.06 mi ENE of Halethorpe
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.266, -76.667
I-95 northbound was blocked by high water at Exit 50A for US-1 Caton Avenue.
Flood, Montgomery
- When
- September 18, 2:03 AM EST to 4:03 AM EST
- Where
- Montgomery County, 0.98 mi S of Kemp Mill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.016, -77.017
US-29 Colesville Road was blocked by high water near I-495 Capital Beltway.
Flash Flood, Baltimore
- When
- September 18, 2:28 AM EST to 4:00 AM EST
- Where
- Baltimore County, 0.82 mi SW of Lutz Hill
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.311, -76.529
A vehicle was stalled in high water on US-40 Pulaski Highway near MD-7 Philadelphia Road.
Flood, Harford
- When
- September 18, 2:55 AM EST to 3:32 AM EST
- Where
- Harford County, 0.57 mi SW of Singer to 0.53 mi SSW of Singer
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.474, -76.337
The stream gage on Otter Point Creek in Edgewood exceeded the flood stage of 8 feet during the indicated period, flooding Winters Run Road near Singer Road. The peak level of 8.16 feet was observed at 3:15am EST.
Flash Flood, Baltimore
- When
- September 18, 3:10 AM EST to 4:00 AM EST
- Where
- Baltimore County, 0.5 mi SSW of St Denis to 0.58 mi SSE of St Denis
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.213, -76.703
Furnace Avenue was closed due to high water near the Baltimore County line.
Flash Flood, Howard
- When
- September 18, 3:10 AM EST to 4:00 AM EST
- Where
- Howard County, 2.32 mi SSW of St Denis to 2.38 mi SSW of St Denis
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.191, -76.721
A car was trapped in high water near the intersection of Race Road and Hanover road. Race Road was closed.
Flood, Baltimore
- When
- September 18, 3:30 AM EST to 4:08 AM EST
- Where
- Baltimore County, 0.98 mi SW of White Marsh to 1.12 mi WSW of White Marsh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.372, -76.445
The water level at Whitemarsh Run was was above flood stage of 11 feet. Water covered parking lots near the stream, particularly near Town Center Court.
Flood, Anne Arundel
- When
- September 18, 3:31 PM EST to 5:31 PM EST
- Where
- Anne Arundel County, 1.75 mi WSW of Raynor Hgts to 1.95 mi WSW of Raynor Hgts
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.215, -76.702
A vehicle was stalled in flowing water over the road on Furnace Avenue near Race road. Deep Run was out of its banks.
Flood, Anne Arundel
- When
- September 18, 3:58 PM EST to 5:18 PM EST
- Where
- Anne Arundel County, 1.84 mi WSW of Raynor Hgts to 0.92 mi WSW of Raynor Hgts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.213, -76.703
The stream gage on the Patapsco River at Elkridge exceeded the 16 foot flood stage during the indicated period. Hammonds Ferry Road flooded and was closed at the Patapsco River. Backwater flooding led to the closure of Furnace Avenue in Elkridge. The peak level of 16.23 feet occurred at 4:05 PM.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Iowa, September 18 to 22, 2018$695,000 · 44 events
- Flash Flooding in New York, September 18, 2018$473,000 · 15 events
- Flash Flooding and Damaging Winds in Massachusetts, September 18, 2018$26,000 · 61 kt wind · 41 events
- Flash Flooding in Pennsylvania, September 18, 2018$150,000 · 2 events
- Flash Flooding and Flood in New Hampshire, September 18, 2018$100,000 · 3 events
- Hail and Damaging Winds in Iowa, September 18, 2018$15,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Nebraska, September 18, 20182 in hail · 10 events
- Hail in Minnesota, September 18, 20181.5 in hail · 3 events
- Damaging Winds in Iowa, September 18, 201855 kt wind · 3 events
- Flood in District of Columbia, September 18, 20181 event
- Flash Flood in New York, September 18, 20181 event
- Hail in Minnesota, September 18, 20181 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 788052, 785929, 785924, 787355, 787342, 785931, 785934, 788330, 785935, 788334, 787368, 785941, 787370, 788044, 787373, 787380, 788335, 785948, 788054.